MAUDE Adverse Event Report: ZIMMER GMBH FITMORE, HIP STEM, UNCEMENTED, C/6, TAPER 12/14; ZIMMER POROLOCK MIS STEM

ZIMMER GMBH FITMORE, HIP STEM, UNCEMENTED, C/6, TAPER 12/14; ZIMMER POROLOCK MIS STEM
Model Number N/A
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 06/26/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products and therapy date: detail of product: item number 173206, item name sulox, head, m, 32/0, taper 12/14 lot # 2980690.Item number 00000004248, item name allofit alloclassic shl 58/ll, lot # 2966171.Item number 0100013412, item name durasul, alpha insert, ll32, lot # 2925049, the manufacturer did not receive x-rays, or other source documents for review.The manufacturer did not receive the device for investigation.The device history records were reviewed and found to be conforming.Attempts to obtain additional information have been made; however, no more is available.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available, an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
It was reported that patient underwent revision surgery due to loosening.The head and the stem couldn't be separated and were explanted.
 
Event or Problem Description
Investigation results are available.
 
Additional Manufacturer Narrative
Investigation results were made available.Event description: it was reported that the patient had the hip replaced on (b)(6) 2019.Patient had a trauma (fall) and experienced a multi-fragmented fracture of the femur, resulting in the stem loosening.It was necessary to treat the fracture with the ncb plate together with the replacement of the fitmore stem and head with the revitan revision stem.Review of received data: due diligence: no further "due diligence" required as all required information to support the conclusion is available or was already requested.X-rays: an x-ray review has been performed.The x-ray confirms the fracture of the patient's femoral bone.Device analysis: visual examination: the fitmore stem as well a sulox head were returned for an investigation.No signs of loosening in the form of polished areas on the stem was found.There is hardly any bone attachments seen on the ps coating and on the blasted surface.Nothing conspicuous found.Review of product documentation: device purpose: all involved devices are intended for treatment.Product compatibility: the product combination was approved by zimmer biomet.Dhr review: review of the device history records identified no deviations or anomalies during manufacturing.Conclusion: it was reported that the patient had the hip replaced on (b)(6) 2019.Patient had a trauma (fall) and experienced a multi-fragmented fracture of the femur, resulting in the stem loosening.It was necessary to treat the fracture with the ncb plate together with the replacement of the fitmore stem and head with the revitan revision stem.Based on the investigation the reported event can be confirmed.The quality records show that all specified characteristics have met the specifications valid at the time of production.Therefore, the investigation did not identify a non-conformance or a complaint out of box (coob).The most likely root cause for this event is the trauma which the patient experienced, which led to the fracture of the patient's femoral bone and subsequently the loosening of the fitmore stem.The need for corrective measures is not indicated and zimmer gmbh considers this case as closed.Zimmer biomet's reference number of this file is (b)(4).The following reports are associated with this event: 0009613350-2019-00441-1.

Brand Name
FITMORE, HIP STEM, UNCEMENTED, C/6, TAPER 12/14
Common Device Name
ZIMMER POROLOCK MIS STEM
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key8767474
Report Number0009613350-2019-00442
Device Sequence Number2155405
Product Code KWA
UDI-Device Identifier00889024483224
UDI-Public00889024483224
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K071723
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number01.00551.406
Device Lot Number2922973
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/27/2019
Supplement Date Received by Manufacturer08/14/2020
Initial Report FDA Received Date07/08/2019
Supplement Report FDA Received Date08/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;